Wednesday, September 03, 2014

Monday, August 31, 2009 Keith in So IL, Community Member, asks

Q: Advair and addrenal gland suppression

I am 52 and have been dealing with asthma my whole life. I have been extremely active and a nationally ranked amateur endurance athlete in my 40s. I actually consistently gained weight while training for and racing IronMan Triathlons.    Now, a Pulmonoligist, Naturopath, and a Homeopath have all told me that Advair has caused a suppression of my adrenal glands and that causes me to consistantly gain weight. To a much lessor degree I have also periodically taken predisone from time to time.    The Naturopath has suggestions but the Pulmonoligst has no idea on how to combat the adrenal suppression.  

  For years I had Drs tell me that they did not think advair could cause me to gain weight. Then, a few years ago the makers of the drug put on the fact sheet that it could cause adrenal suppresion. However, it seems that the "regular" medical community is clueless as to and repair the damage it has caused me.

HELP  

Answer This
Answers (1)
allmymarbles, Community Member
9/15/09 7:23pm

I have moderate COPD (a combination of emphysema, bronchitis and asthma). These are the serious side effects I have suffered from using Advair

 

(1) adrenal fatigue - high cortisol - panic attacks

(2) excessive hard-to-expel mucus, extreme bronchitis, coughing, choking

(3) growth of facial hair, loss of head hair (particularly unfortunate since I am a woman.)

 

My pulmonologist was oblivious to my problems and I, myself, thought I had simply gotten sicker. I had meanwhile gone to an alternative medicine physician who diagnosed the adrenal problem. I underwent saliva and urine tests and was found to have high cortisol. I was told to take high dosages of vitamin B5, Travacor (which inhibits excitory neurotransmitters), high doses of the B vitamins and, in the event of a panic attack, a small dose of Xanax.

 

Purely by chance I found that my bronchitis was also caused by that poisonous Advair. I stopped taking it. Instead of expecting to die this coming winter, I am now sevral health years younger. The excess hair is falling off my face and (I hope) my head hair will get fuller. My chronic bronchiitis is one-tenth of what it was and I no longer fear choking to death. The B5 is a mucolytic (thins mucus). I also am taking a mullein extract (natural anti-inflammatory) and MSM (another natural anti-inflammatory).

 

 

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Keith in So IL, Community Member— Last Modified: 12/30/10, First Published: 08/31/09